Funnel Cloud, Kimball
- When
- August 10, 7:15 PM MST to 7:20 PM MST
- Where
- Kimball County, 11 mi NW of (Ibm)kimball Arpt
- Reported by
- Law Enforcement
- Coordinates
- 41.293, -103.830
Two funnel clouds were sighted 11 miles northwest of the Kimball Airport.
Thunderstorms over Banner and Kimball counties produced several funnel clouds, damaging winds and torrential rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Thunderstorms over Banner and Kimball counties produced several funnel clouds, damaging winds and torrential rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 10, 3:42 PM MST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 442 PM MDT MON AUG 10 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 242 PM MDT MON AUG 10 2015 WE ARE STARTING TO SEE A FEW BUILDUPS ACROSS THE SOUTHERN LARAMIE RANGE IN WYOMING AS WELL AS IN A ZONE OF DIFFERENTIAL HEATING ON THE NORTH SIDE OF THE NORTH PLATTE RIVER VALLEY ACROSS THE NEBRASKA PANHANDLE NORTH OF SCOTTSBLUFF. DONT THINK MOST STORMS WILL GET OVERLY ROWDY THIS AFTERNOON AND EVENING...ALTHOUGH WITH SBCAPES RUNNING IN THE 1200-1600 J/KG RANGE OVER THE PANHANDLE WE COULD SEE A FEW STRONGER UPDRAFTS TO SUPPORT ISOLATED STRONG/BRIEFLY MARGINALLY SEVERE STORMS...ALTHOUGH TYPICAL OF AUGUST MIDLEVELS ARE FAIRLY WARM. MOST OF THE CONVECTION IS EXPECTED TO FIRE ALONG AND JUST EAST OF THE LARAMIE RANGE THIS AFTERNOON WITH ISOLATED STORMS EXPECTED THROUGH MID EVENING OVER THE PANHANDLE. RATHER AMPLIFIED UPPER RIDGE EXTENDS NORTH ACROSS THE CENTRAL AND NORTHERN ROCKIES WITH OUR FORECAST AREA SEEING A GRADUAL INCREASE IN MIDLEVEL MOISTURE FROM THE SOUTHWEST THROUGH MID WEEK. WILL SEE SCATTERED STORMS TOMORROW AFTERNOON FIRE OVER THE SIERRA MADRE, SNOWY AND SOUTHERN LARAMIE RANGE WITH ISOLATED STORMS EAST ONTO THE PLAINS. BOTH THE GFS AND THE NAM SUPPORT THE NOTION OF A SHORTWAVE RIDING NORTHEAST ACROSS OUR AREA WEDNESDAY AND THAT WILL SUPPORT AN INCREASE IN POPS FOR WEDNESDAY AFTERNOON...ESPECIALLY OUT WEST ALONG AND WEST OF THE LARAMIE RANGE WITH ISOLATED POPS FARTHER EAST. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 242 PM MDT MON AUG 10 2015 FAIRLY STAGNANT PATTERN EXPECTED ACROSS THE CWA WEDS NIGHT INTO SATURDAY WITH A LARGE UPPER RIDGE HOLDING ACROSS THE REGION ATOP AN UPPER HIGH THAT WILL DRIFT SLOWLY WESTWARD ACROSS THE SOUTHERN ROCKY MTNS. TEMPS QUITE WARM THURSDAY THROUGH SATURDAY UNDER A MID LEVEL THERMAL RIDGE WITH 700MB TEMPS WARMING TO ABOUT 14-16C. THIS WILL ALLOW TEMPS TO WARM INTO THE 90S OVER LOWER ELEVATIONS. WEAK IMPULSES WILL DRIFT THROUGH THE UPPER RIDGE AND ACROSS THE REGION AND SHOULD SET OFF ISOLATED CONVECTION FROM TIME TO TIME. INDIVIDUAL WAVES HARD TO TIME SO TAILORED POPS TO FIT WHAT SEEMED TO BE THE BETTER CHANCES. SOME CHANGES MAY ARRIVE IN THE SUNDAY/MONDAY TIME PERIOD AS AN UPPER SHORTWAVE MOVES ACROSS SRN CANADA. THIS SHOULD PUSH A COOL FRONT ACROSS THE CWA EARLY SUNDAY BEFORE WASHING BACK OUT EAST MONDAY. PCPN CHANCE STILL NOT TOO IMPRESSIVE HOWEVER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 439 PM MDT MON AUG 10 2015 THERE IS THE POSSIBILITY OF LOWER FLIGHT CONDITIONS FOR SOME AIRPORTS IN THE SOUTHERN PANHANDLE AND HERE AT CHEYENNE. LATEST ALTERNATIVE HRRR AND SREF GUIDANCE IS SHOWING KSNY...KCYS AND POSSIBLY KBFF GOING DOWN IN FOG AND STRATUS AFTER 09Z OR SO TUESDAY MORNING. WILL TRY TO NARROW DOWN TIMING AND AIRPORTS ON THE 06Z TAFS. BEST CHANCES LOOK TO BE HERE AT KCYS OVERNIGHT. SOUTHEAST UPSLOPING WINDS TO CONTINUE THROUGH LATE MORNING TUESDAY BEFORE TURNING MORE WESTERLY. && .FIRE WEATHER... ISSUED AT 242 PM MDT MON AUG 10 2015 STILL EXPECTING NO MAJOR FIRE WEATHER CONCERNS THROUGH AT LEAST WEDNESDAY WITH WIND GUSTS (AWAY FROM THUNDERSTORMS) EXPECTED TO REMAIN BELOW 25 MPH AND HUMIDITIES AT OR ABOVE 20 PERCENT FOR MOST LOCATIONS. WE WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS THROUGH MID WEEK IN THE AFTERNOON AND EARLY EVENING HOURS...WITH THE MAIN THREATS FROM THESE BEING CLOUD TO GROUND LIGHTNING AND GUSTY/ERRATIC WINDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JG LONG TERM...RE AVIATION...GCC FIRE WEATHER...JG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 437 AM MDT MON AUG 10 2015 WYZ101>119-111045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 437 AM MDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON. SOME OF THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY ACROSS MOST OF SOUTHEAST WYOMING THROUGH THE WEEK AND INTO NEXT WEEKEND. THUNDERSTORMS WILL BE MORE LIKELY FROM LATE IN THE AFTERNOON THROUGH MID EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-111045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 437 AM MDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON. SOME OF THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY RAINFALL...AND GUSTY WINDS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY ACROSS WESTERN NEBRASKA THROUGH THE WEEK AND INTO NEXT WEEKEND. THUNDERSTORMS WILL BE MORE LIKELY IN THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 451 PM MDT MON AUG 10 2015 NEZ019-WYZ108-102330- SCOTTS BLUFF NE-GOSHEN COUNTY WY- 451 PM MDT MON AUG 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SCOTTS BLUFF AND EAST CENTRAL GOSHEN COUNTIES UNTIL 530 PM MDT... AT 451 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTLEY...OR 16 MILES SOUTH OF TORRINGTON...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STEGALL. LAT...LON 4184 10424 4190 10419 4189 10393 4170 10407 TIME...MOT...LOC 2251Z 298DEG 9KT 4183 10413 RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT MON AUG 10 2015 NEZ019-020-WYZ108-119-110030- SCOTTS BLUFF NE-BANNER NE-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY- 550 PM MDT MON AUG 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER...SOUTHWESTERN SCOTTS BLUFF...NORTHEASTERN LARAMIE AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 630 PM MDT... AT 550 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF LA GRANGE...OR 22 MILES SOUTHWEST OF SCOTTSBLUFF... MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARRISBURG. LAT...LON 4172 10410 4177 10398 4152 10367 4140 10401 TIME...MOT...LOC 2350Z 334DEG 17KT 4165 10398 RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 648 PM MDT MON AUG 10 2015 NEZ020-110130- BANNER NE- 648 PM MDT MON AUG 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER COUNTY UNTIL 730 PM MDT... AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF HARRISBURG...OR 24 MILES SOUTHWEST OF SCOTTSBLUFF... MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARRISBURG. LAT...LON 4158 10401 4165 10390 4157 10362 4140 10386 TIME...MOT...LOC 0048Z 316DEG 13KT 4157 10391 RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 754 PM MDT MON AUG 10 2015 NEZ020-054-110245- KIMBALL NE-BANNER NE- 754 PM MDT MON AUG 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIMBALL AND SOUTH CENTRAL BANNER COUNTIES UNTIL 845 PM MDT... AT 753 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF HARRISBURG...OR 15 MILES NORTHWEST OF KIMBALL...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL KIMBALL AND SOUTH CENTRAL BANNER COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4147 10388 4152 10374 4138 10351 4125 10387 TIME...MOT...LOC 0153Z 331DEG 12KT 4143 10379 RUBIN
The Cheyenne radar (KCYS), 83 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
2 funnel cloud, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Two funnel clouds were sighted 11 miles northwest of the Kimball Airport.
Two funnel clouds were sighted eight miles northwest of the Kimball Airport.
Microburst winds estimated between 65 and 70 mph snapped six inch limbs and blew a 25 x 25 foot metal shed on top of a Kimball motel.
Two to three inches of rain in less than two hours caused flash flooding. Many Kimball streets were closed by more than a foot of water. Lodgepole Creek overran its banks with lowland flooding reported south across US Highway 30 and Interstate 80.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587212, 587213, 587215, 587225.